Alert archive / Nevada / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 151, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 16, 2011, 6:48 PM PDT for Lincoln County, Nevada. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2011, 6:48 PM PDT (01:48 UTC)
- Expired
- Sep 16, 2011, 7:30 PM PDT
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 136 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3726 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS55 KVEF 170148 SVRVEF NVC017-170230- /O.NEW.KVEF.SV.W.0151.110917T0148Z-110917T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 648 PM PDT FRI SEP 16 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 730 PM PDT. * AT 639 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CALIENTE...AND WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CALIENTE AND PANACA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND PROPERTY. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3784 11435 3768 11421 3752 11446 3767 11463 TIME...MOT...LOC 0147Z 229DEG 21KT 3767 11445 $$ ASG
2 follow-up statements
271 WWUS55 KVEF 170210 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 710 PM PDT FRI SEP 16 2011 NVC017-170230- /O.CON.KVEF.SV.W.0151.000000T0000Z-110917T0230Z/ LINCOLN NV- 710 PM PDT FRI SEP 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 704 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF PANACA...OR 8 MILES NORTHEAST OF CALIENTE... AND WAS MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PANACA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. IN ADDITION...STRONG WINDS AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE SHELTER IN A STURDY BUILDING. IF IT IS SAFE TO DO SO...TAKE APPROPRIATE ACTIONS TO PROTECT VEHICLES AND PROPERTY. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3769 11459 3783 11434 3768 11421 3755 11441 TIME...MOT...LOC 0209Z 235DEG 17KT 3769 11437 $$ ASG
350 WWUS55 KVEF 170229 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 729 PM PDT FRI SEP 16 2011 NVC017-170237- /O.EXP.KVEF.SV.W.0151.000000T0000Z-110917T0230Z/ LINCOLN NV- 729 PM PDT FRI SEP 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY WILL EXPIRE AT 730 PM PDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. HEAVY RAIN OVER HIGHWAY 319 EAST OF PANACA IS EXPECTED TO OCCUR THROUGH 800 PM WITH THIS STORM AS IT CONTINUES TO MOVE NORTHEAST. LAT...LON 3769 11459 3783 11434 3768 11421 3755 11441 TIME...MOT...LOC 0227Z 235DEG 17KT 3774 11428 $$ ASG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:58 PM PDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 16, 1:58 PM PDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 158 PM PDT FRI SEP 16 2011 .SYNOPSIS...ISOLD TO SCATTERED THUNDERSTORMS WILL CONTINUE IN SOUTHERN NEVADA AND NORTHERN ARIZONA INTO THE EVENING. THIS SHOULD BE THE LAST DAY FOR THUNDERSTORMS THROUGH AT LEAST NEXT WEEK. DRIER AIR WILL BEING TO MOVE IN THIS WEEKEND TO BRING WARMER BUT STILL BELOW NORMAL TEMPERATURES. TEMPERATURES WILL WARM UP TOR ABOVE NORMAL . && .SHORT TERM...THE TROUGH IS MOVING THROUGH THE CWA NOW PRETTY MUCH AS THE NAM12 PREDICTED. THUNDERSTORMS HAVE FORMED AHEAD OF THE DRY AIR THAT IS EVIDENT IN SURFACE DEWPOINTS IN THE WESTERN ZONES AND IN SATELLITE IMAGERY. EVEN A SEVERE STORM POPPED UP SOUTH OF LAS VEGAS. WITH THE SPEED OF THE TROUGH EXPECT THE THUNDERSTORMS TO DEPART THE AREA THIS EVENING. DRIER AIR WILL CONTINUE TO SPREAD INTO THE REST OF THE CWA THIS EVENING AND TONIGHT. THIS WILL LEAD TO LESS SKY COVER AND WARMING THIS WEEKEND. TEMPERATURES WILL SLOWLY WARM AND ALONG WITH GUIDANCE KEPT THEM PRETTY MUCH AS INHERITED AND BELOW NORMAL VALUES. .LONG TERM...THE GENERIC WEATHER SETUP BEGINNING TUESDAY OF NEXT WEEK FEATURES A PERIOD DOMINATED BY HIGH PRESSURE. HOWEVER...MODELS HAVE INTRODUCED AN EMBEDDED UPPER DISTURBANCE THAT IS TREATED DIFFERENTLY DEPENDING ON THE MODEL. THE GFS IS THE MOST PRONOUNCED WITH THIS FEATURE BRINGING IT SOUTH ALONG THE NEVADA AND UTAH BORDER ON TUESDAY AND EVENTUALLY SOUTH OF THE FORECAST AREA BY THURSDAY. MEANWHILE...HIGH PRESSURE REBOUNDS AND STRENGTHENS OVER THE GREAT BASIN. VERY LITTLE MOISTURE IS ASSOCIATED WITH THE DISTURBANCE AND THE MAIN IMPACTS...AS IT IS CURRENTLY FORECAST BY THE GFS...WOULD BE SLIGHTLY LOWER TEMPERATURES AND A MODIFIED WIND SPEED AND DIRECTION THAN WHAT IS CURRENTLY FORECAST. DECIDED TO MAKE ONLY SMALL CHANGES TO THE INHERITED FORECAST MAINTAINING MOSTLY CLEAR CONDITIONS WITH TEMPERATURES WARMING TO A FEW DEGREES ABOVE NORMAL BY TUESDAY. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS FROM 12-18KTS WITH GUSTS UP TO 25KTS TO CONTINUE INTO THE EVENING. FEW-SCT CLOUD COVER THIS AFTERNOON WITH BASES AROUND 10-11K FEET. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON HOURS BUT WILL END THIS EVENING AS SKIES CLEAR. SUNNY AND DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND WITH WINDS GENERALLY UNDER 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY FEW-SCT CLOUDS AOA 10K FEET ACROSS THE AREA THIS AFTERNOON EXCEPT AREAS OF BKN CLOUD COVER WHERE THUNDERSTORMS DEVELOP. BEST THUNDERSTORM CHANCES CONTINUE TO BE IN LINCOLN AND NORTHERN MOHAVE COUNTIES WITH ISOLATED STORMS IN CLARK COUNTY. SOUTHWEST WINDS GENERALLY 12-22KTS WITH HIGHER GUSTS DIMINISHING TO AROUND 10KTS OVER THE WEEKEND. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JACQUES/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 16, 1:43 AM PDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 143 AM PDT FRI SEP 16 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 143 AM PDT FRI SEP 16 2011 /143 AM MST FRI SEP 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA AGAIN TODAY. THERE IS A LOW RISK OF ISOLATED SEVERE WEATHER AND FLASH FLOODING...MAINLY NORTH OF LAS VEGAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Sep 16, 2:15 PM PDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT FRI SEP 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL BOULDER CITY 35.98N 114.83W
09/16/2011 E0.75 INCH CLARK NV LAW ENFORCEMENT
SPOTTERS AND LAW ENFORCEMENT REPORT LARGE AMOUNT OF HAIL
FROM PEA TO AROUND DIME SIZE FALLING IN BOULDER CITY.
&&
JGGLocal storm report, Sep 16, 2:17 PM PDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
217 PM PDT FRI SEP 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN BOULDER CITY 35.98N 114.83W
09/16/2011 E0.67 INCH CLARK NV TRAINED SPOTTER
CCRFCD GAUGE REPORTS 0.67 INCHES OF RAIN IN 30 MINUTES
ENDING AT 205 PM AT VETERANS DETENTION BASIN. SPOTTER IN
BOULDER CITY REPORTS WATER PILING UP ON THE EDGE OF
HIGHWAY 93...WITH WATER PONDED UP TO THE CURBS. RIGHT
LANE IMPASSABLE.
&&
JGGLocal storm report, Sep 16, 2:34 PM PDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PDT FRI SEP 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD BOULDER CITY 35.98N 114.83W
09/16/2011 CLARK NV LAW ENFORCEMENT
BOULDER CITY POLICE REPORTS NUMEROUS CITY STREETS WITH
MORE THAN SIX INCHES OF WATER FLOWING ACROSS THEM. THE
WORST RUNOFF IS OCCURING AT THE INTERSECTION OF HIGHWAY
93 AT THE BUCHANAN INTERSECTION.
&&
JGGLocal storm report, Sep 16, 4:41 PM PDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
441 PM PDT FRI SEP 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL PIOCHE 37.93N 114.45W
09/16/2011 E0.50 INCH LINCOLN NV LAW ENFORCEMENT
LARGE AMOUNT OF PEA TO AROUND PENNY SIZE HAIL FELL IN
PIOCHE FROM 420 TO 430.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:12 PM PDT | Flash Flood Warning | VEF | Lincoln | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.